Alert archive / New Jersey / Gale Watches in 2019
Gale Watch 14, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Oct 15, 2019, 3:32 AM EDT. It took effect at Oct 16, 2019, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2019, 3:32 AM EDT (07:32 UTC)
- In effect from
- Oct 16, 2019, 10:00 PM EDT
- Expired
- Oct 15, 2019, 3:25 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
790 WHUS71 KPHI 150732 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 AM EDT Tue Oct 15 2019 ANZ430-431-450>455-152100- /O.NEW.KPHI.GL.A.0014.191017T0200Z-191017T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 332 AM EDT Tue Oct 15 2019 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Wednesday evening through Thursday afternoon. * WINDS AND SEAS...West winds 25 to 30 knots with gusts up to 40 knots from Wednesday night into Thursday. Waves 4 to 6 feet on our ocean waters, and 2 to 5 feet on Delaware Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when there is a risk of gale force winds of 34 to 47 knots, generally beyond 24 to 36 hours. It is intended to provide additional lead time for mariners who may wish to alter their plans. && $$ Iovino
1 follow-up statement
197 WHUS71 KPHI 151925 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 325 PM EDT Tue Oct 15 2019 ANZ450>455-160900- /O.NEW.KPHI.SC.Y.0083.191016T1600Z-191016T2200Z/ /O.UPG.KPHI.GL.A.0014.191017T0200Z-191017T2200Z/ /O.NEW.KPHI.GL.W.0017.191016T2200Z-191018T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 325 PM EDT Tue Oct 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EDT FRIDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 6 PM Wednesday to 6 AM EDT Friday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from noon to 6 PM EDT Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southeast winds 15 to 20 kt with 25 to 30 kt gusts on Wednesday. Winds shift to the west Wednesday night and increase to 25 to 35 kt with gusts up to 45 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-160900- /O.NEW.KPHI.SC.Y.0083.191016T1600Z-191016T2200Z/ /O.UPG.KPHI.GL.A.0014.191017T0200Z-191017T2200Z/ /O.NEW.KPHI.GL.W.0017.191016T2200Z-191018T1000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 325 PM EDT Tue Oct 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EDT FRIDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 6 PM Wednesday to 6 AM EDT Friday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from noon to 6 PM EDT Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southeast winds 15 to 20 kt with gusts up to 25 kt Wednesday afternoon. Winds shift to the west Wednesday night and increase to 25 to 30 kt with gusts up to 45 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 14, 9:16 PM EDT, 6 hours 16 minutes earlier.
Area forecast discussion, Oct 14, 9:16 PM EDT, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 916 PM EDT Mon Oct 14 2019 .SYNOPSIS... A weak cold front will move offshore tonight, with high pressure moving through the region on Tuesday. A strong low and attendant cold front will progress through the eastern U.S. on Wednesday. As the low intensifies in New England on Thursday, strong northwest flow will become established across the Mid-Atlantic. High pressure returns to the region for the weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Forecast largely on track. Will make some minor adjustments to the database based on the latest surface obs, but no significant changes otherwise. A weak cold front moving through Pennsylvania will pass through the region around midnight tonight. It will pass through dry, so not even expecting much cloud cover with its passage. Winds will be light, turning north late, but becoming nearly calm in the pre-dawn hours. Overnight mins will run several degrees colder than last night, due to the lack of low clouds. Mid-upper 30s are possible in the Poconos/NW NJ and 40s elsewhere. Although some fog in the prone river valleys of eastern PA and NW NJ cannot be ruled out, the relatively dry airmass should prevent anything widespread from developing. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... Another pleasant day is expected Tuesday as high pressure shifts overhead before moving offshore Tuesday afternoon. Highs will be slightly cooler than today due to tonight's cold front, with most locations seeing highs around seasonal norms (generally in the mid 60s). Expect abundant sunshine (apart from some passing cirrus) with generally low humidity values. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... All eyes are on the soaking rain event for Wednesday, followed by the potential for windy conditions on Thursday. The 12z operational model runs continue to advertise a potent midlevel vortex moving from the Great Lakes region Tuesday night to the Northeast on Wednesday night. A small-scale vort max will allow the larger-scale vortex to pivot during the day Wednesday, quickly re-orienting the trough to a neutral tilt on Wednesday morning and a negative tilt by Wednesday evening. During this evolution, a predecessor surface low will migrate from the Great Lakes Tuesday night to the Saint Lawrence Valley by Wednesday afternoon. A cold front will extend south of the surface low, with widespread rain near and downstream of the front in a region of considerable differential cyclonic vorticity advection and isentropic ascent. As sustained/deep ascent continues along the front, triple-point low development will ensue near the nose of a 500-mb jet streak (during the evolution from neutral to negative tilt of the upper-level trough). Models continue to show some discrepancies on where this new low will develop and ultimately track. Nevertheless, some convergence was noted among the CMC, NAM, GFS, and ECMWF today. This provides increased confidence in using a consensus approach to most sensible weather fields during this period. The biggest uncertainty (as usual) is with QPF, with the GFS much drier than the ECMWF/NAM (roughly middle of the road), and the CMC much wetter. This is clearly tied to how close the newly developing low tracks to the coast, with the CMC nearest the CWA and the GFS/NAM much farther offshore. The ECMWF is well between the two extremes and agrees with ensemble means as well. Given these factors, used a blend of model QPF for the Wednesday/Wednesday night forecast as well, but with slightly more weight to the ECMWF and NAM. The result is widespread 1-2 inch totals (highest amounts north and east). Notably, the GFS features totals about 50-75 percent of these values, with the CMC in the range of 2-4+ inches. (In other words, large uncertainty remains.) I also increased PoPs a little bit Wednesday night, with indications from some of the guidance of a slower progression of the front/precipitation than previous simulations. Given improved consensus on the evolution of the low and universal indications of soaking rain, increased PoPs to categorical on Wednesday into Wednesday evening for virtually the entire CWA. I also did indicate slight chances for thunder during the day as well, which is most likely if the low tracks closer to the coast (a la the CMC/ECMWF). This agrees with neighboring offices as well as the SPC Day-3 outlook. Once the triple-point low lifts northeastward and stalls as the system begins to fill on Thursday, the region will become entrenched in strong northwest flow on the upstream side. BUFKIT soundings indicate mixing to 800 mb, with gusts of 30 to 40 mph likely in such an environment. Bumped winds up some more with the forecast Wednesday night through Thursday night. Forecast is shy of wind advisory criteria, but we may see some issues with trees and power lines given (1) the antecedent rains weakening soils and (2) leaves remaining on the trees. Temperatures are expected to be much colder Thursday as strong cold advection encompasses the region. However, this may be tempered to some degree by strong mixing and improving sky cover. Farther north, wraparound moisture may linger long enough for some residual showers (generally north of I-80). The ECMWF continues to trend this direction (with hints of this from other models too). Increased PoPs and lowered temperatures in this region. High pressure builds into the region to close the week into the weekend. Should see dry conditions and warming temperatures through this period. The next system looks to affect the region early next week, with another decent rain event possible. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR/SKC. Light west winds will become north by midnight. Wind speeds will generally be 5 kt or less. Tuesday...VFR/SKC. LGT/VRB winds, becoming S 5 kt or less in the afternoon. High confidence. Outlook... Tuesday night...VFR with light southeast winds. High confidence. Wednesday and Wednesday night...Quickly deteriorating conditions during the day with CIG/VSBY restrictions and rain likely. South to southeast winds 5 to 15 kt becoming west to northwest 10 to 20 kt with higher gusts possible (especially overnight). Moderate confidence. Thursday...Mainly VFR (though some sub-VFR could linger north of PHL) with strong northwest winds 15 to 25 kt with gusts to 35 kt. Moderate confidence. Thursday night and Friday...Mainly VFR with northwest winds 5 to 15 kt (possibly gusty Thursday evening). Moderate confidence. Friday night and Saturday...Mainly VFR with light and variable winds Friday night becoming light west or southwest on Saturday. Moderate confidence. && .MARINE... Sub-SCA conditions will prevail through Tuesday with fair weather. Seas will run around 2-3 ft, with initially SW winds shifting to the North around 10-15 kts tonight before becoming light and variable Tuesday afternoon. Outlook... Tuesday night...Sub-advisory winds/seas expected. Wednesday...Quickly deteriorating conditions with southeast winds increasing to 10 to 20 kt with higher gusts and seas building to near 5 feet. Rain likely. Wednesday night...Rain likely, especially in the evening. Winds switching to northwest and increasing to 15 to 30 kt with higher gusts. Gales possible, especially late. Thursday...Gale conditions likely. Thursday night...At least advisory-level northwest winds likely, with lingering gales possible in the evening. Friday...Lingering advisory conditions possible, but northwest winds are forecast to diminish below criteria by afternoon. Friday night and Saturday...Sub-advisory conditions expected. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS Near Term...Carr/MPS Short Term...Carr Long Term...CMS Aviation...CMS/Carr/MPS Marine...CMS/Carr/MPS
Hazardous weather outlook, Oct 14, 3:39 PM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 339 PM EDT Mon Oct 14 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-151945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 339 PM EDT Mon Oct 14 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-151945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 339 PM EDT Mon Oct 14 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale force wind gusts will be possible Wednesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:25 PM EDT | Gale Warning | PHI | 60 hr | |
| Oct 15, 3:25 PM EDT | Small Craft Advisory | PHI | 23 hr | |
| Oct 15, 3:27 PM EDT | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.